Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 145, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 31, 1999, 6:22 PM EDT for Erie County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 31, 1999, 7:25 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 312224 RRA SVRCLE PAC049-312325- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 622 PM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY PA IN NORTHWESTERN PENNSYLVANIA * UNTIL 725 PM EDT * AT 620 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... NEAR THE CITY OF ERIE PA. THE STORMS WERE MOVING MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... ERIE MIDDLEBORO UNION CITY CORRY SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:10 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 31, 2:10 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 210 PM EDT SAT JUL 31 1999 LATEST 88D DATA SHOWG LINE OF TSRA CONTG TO TAKE SHAPE OVR NERN IN AND SERN MI. TIMING OF THIS LINE WL BE MAIN FCST CHALLENGE THIS PACKAGE. EXTRAPOLATION PUTS CONVECTION INTO WRN END OF CWA ABOUT 20Z AND TO KCLE BY 23Z. VERY UNSTABLE ATMOSPHERE BUT WIND PROFILE AGN UNIDIRECTIONAL SO APPRS MAIN THREAT FM WNDS. WITH HI PWATS WL ALSO HV TO WATCH FOR HVY RNS BUT APPRS LN WL CONT TO MAKE GD PROGRESS. BEST Q-VECTOR CONV OVR FA ARND 06Z SO REDVLPMNT BHND INITIAL LN LIKELY AS SEEN ON KLOT 88D THIS AFT. NGM APPRS TOO AGGRESSIVE WITH FNT AND WL SIDE WITH SOMEWHAT SLOWER ETA SOL. AT FIRST..THOUGHT THERE MAY BE SUM LINGERING SHOWERS SUN AM NE ZNS BUT FOR NOW WL KEEP THINGS DRY. TEMPS BACK TO NR NORMAL SUN. WL USE FWC GUID AS LOW END OF FCST RANGES. SHOULD BE SUM ON BOTH MON AND TUE. WL LET HEAT ADVISORY DROP AS EXPCT TO MEET CRITERIA ONLY FOR AN HR OR TWO ERLY THIS EVE. .CLE...NONE. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 65 min |
| Jul 31, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 59 min |
| Jul 31, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.